John Travolta

Grow bags and watering cans! Another retro movie weekend is here and boy is it a beauty!

Ripping open the top of our little bag of brown, earthy growing gold…. we’ll pick out the finest seeds in the pack to plunge down into the soft wet soil. Watering just the perfect amount and giving them all the sun our current weather can afford, we’ll wait patiently for untold growing glory to begin. Within just a few weeks, we can see signs of the impending deliciousness which sends our excitement rising with every new shoot that appears. Will we have created vegetable magic? Or will we have nothing more than a few small lumps of starchy matter… only time will tell.

Have a happy retro weekend!

SATURDAY 12th August

.
Dr Dolittle 2
(2001) Film4 2:40pm-4:20pm (1 hour 40 minutes)
The vet with a talent for talking to animals comes to the aid of forest creatures that need his help protecting their homes from land developers. He also has to deal with the love life of a circus bear that has fallen for a wild female. Comedy sequel, starring Eddie Murphy and Kevin Pollak, with the voices of Steve Zahn, Lisa Kudrow and Isaac Hayes.

Uncle Buck (1989) ITV 3:10pm-5:00pm (1 hour 50 minutes)
An unreliable but good-natured slob is called upon to look after his trouble-making nephew and nieces while their parents are away – and what starts as a disaster soon changes for the better as the unlikely babysitter gets to grips with the finer points of being a responsible adult. Family comedy, starring John Candy, Macaulay Culkin, Jean Kelly, Gaby Hoffman, Amy Madigan and Laurie Metcalf.

Liar Liar (1997) ITV2 4:15pm-5:55pm
A lawyer, whose underhand ploys to win cases leave him little time to see his son, discovers he is incapable of lying after the boy’s birthday wish makes his dad tell only the truth. However, this causes a host of problems as the attorney tries to muddle his way through a high-profile divorce settlement. Comedy, with Jim Carrey, Maura Tierney, Justin Cooper, Jennifer Tilly and Cary Elwes.

Look Who’s Talking (1989) 5STAR 5:25pm-7:20pm
Pregnant Mollie is dumped by her boyfriend, and sets out after the baby’s birth to find a surrogate father for her infant son Mikey, who comments on proceedings through a wisecracking inner monologue. Mikey is confident the cab driver who helped deliver him is the perfect man for the job – but his mother is less than convinced. Comedy, with John Travolta, Kirstie Alley and the voice of Bruce Willis.

Fun Fact: Amy Heckerling was inspired to write the film after her husband and writer Neal Israel started playfully talking in a different voice to pretend what their new baby would say.

The American President (1995) Sony Movie Channel 9:00pm-11:25pm (1 hour 25 minutes)
The US president embarks on a relationship with an environmental lobbyist – but his delighted opponents jump at the chance to drag the pair through the gutter press, putting their romance and his career in jeopardy. Rob Reiner’s political comedy, starring Michael Douglas, Annette Bening, Martin Sheen, Richard Dreyfuss and Michael J Fox.

Austin Powers: The Spy Who S*****d Me (1999) Dave 10:00pm-12:00am (2 hours)
The sex-mad spy is sent back to swinging London at the height of the 1960s in pursuit of the dastardly Dr Evil, who has stolen the secret agent’s `mojo’. Teaming up with a female American agent, Austin must stop his arch-rival from causing havoc with a doomsday weapon on the moon. Comedy sequel, starring Mike Myers in multiple roles alongside Heather Graham, Rob Lowe, Robert Wagner, Michael York, Seth Green and Verne Troyer.

Tomorrow Never Dies (1997) ITV 10:45pm-1:00am (2 hours 15 minutes)
James Bond joins forces with a Chinese agent to foil a media mogul’s scheme to start a war between their countries. Using an undetectable stealth ship, the press baron plans an attack on both nations’ navies, knowing they will blame each other – giving him exclusive global media coverage of the resulting conflict. Spy adventure, starring Pierce Brosnan, Jonathan Pryce, Teri Hatcher and Michelle Yeoh.

James Bond TShirts

Lock Up (1989) ITV4 11:00pm-1:15am
A convict is transferred to a maximum security prison, where he falls foul of a sadistic warden with a grudge against him – and who abuses his position of power to make the inmate’s life a misery and destroy his good relationship with the guards. Thriller, starring Sylvester Stallone, Donald Sutherland, Darlanne Fluegel and Tom Sizemore.

SUNDAY 13th August

.
Thunderbirds Are Go! (1966) Film4 11:00am-1:00pm (2 hours)
International Rescue is called in to save the first manned space mission to Mars from sinister hijacker The Hood, and ensure a second attempt goes to plan. Puppet adventure based on Gerry Anderson’s TV series, featuring the voices of Shane Rimmer, Ray Barrett, Alexander Davion, Peter Dyneley, Sylvia Anderson and Cliff Richard, voicing a puppet version of himself.

Picture Perfect (1997) Film4 1:00pm-3:00pm (2 hours)
An ambitious executive hires a man to pose as her fiance to give her a stable image at work and attract a colleague who is only tempted by unavailable women. However, her fantasy life soon spirals out of control, leaving her unable to tell the difference between fact and fiction. Romantic comedy, with Jennifer Aniston, Jay Mohr, Kevin Bacon, Olympia Dukakis and Illeana Douglas.

Fun Fact: Turns out Matthew Broderick, Jon Stewart, John Corbett, and William Baldwin all screentested for the role of Nick.

Volcano (1997) Channel 4 2:30pm-4:35pm (2 hours 5 minutes)
A river of molten lava spews from an erupting volcano onto the streets of Los Angeles, prompting the head of a crisis agency to team up with an intrepid scientist in a frantic and dangerous bid to save the city’s residents. Disaster thriller, starring Tommy Lee Jones, Anne Heche, Gaby Hoffmann, Keith David and Don Cheadle.

See No Evil, Hear No Evil (1989) Sony Movie Channel 4:35pm-6:50pm (2 hours 15 minutes)
A blind man and his deaf friend go on the run to clear themselves of a trumped-up murder charge. However, all kinds of oddball characters are on their trail, determined to get hold of a top-secret microchip that the duo do not realise they have. Comedy, starring Richard Pryor, Gene Wilder, Kevin Spacey, Joan Severance, Alan North and Anthony Zerbe.

The Fifth Element (1997) 5STAR 7:25pm-10:00pm
In the 23rd century, the world faces destruction from a seemingly unstoppable force of pure evil. Meanwhile, a New York cab driver encounters a mysterious woman destined to save the Earth from its fate, and has to protect her from a scheming arms dealer and a horde of alien mercenaries. Luc Besson’s sci-fi adventure, starring Bruce Willis, Milla Jovovich and Gary Oldman.

Harry Potter and the Deathly Hallows: Part 1 (2010) ITV 7:30pm-10:15pm (2 hours 45 minutes)
The dark lord Voldemort rises to ultimate power over the magical world, so the teenage wizard and his friends set out on a mission to find the magical horcruxes – artefacts containing parts of the evil wizard’s soul that hold the key to destroying him. The first half of the two-part conclusion to the fantasy saga, starring Daniel Radcliffe, Ralph Fiennes, Emma Watson and Rupert Grint.

Harry Potter Deathly Hallows Merchandise

Whatever you’re up to this weekend, be prepared and remember to stop, look around and really take note of the situation, you might see more than you knew was there.

Save

Share This!


Sweet home Alabama! Another weekend is here which means…… time for our Retro Movie Rundown!!

Drilling, welding, stitching and gluing our way to soap box building glory, we find ourselves dragging our Frankenstein’s monster like creation to the top of our nearest and biggest hill. Pausing for a moment to take one final look at our creation in all it’s glory, we’ll then launch our way down the course, hitting ramps and nailing corners as we go. Will we beat the pack or will we just beat our creation into more parts then we began with? Only time will tell. Chocks away!

Have a happy retro weekend!

SATURDAY 15th July

.
James and the Giant Peach (1996) 5STAR 10:40am-12:15pm
An unhappy orphan living with his cruel aunts discovers a gigantic peach growing in the garden. Venturing inside, he meets six friendly insects and together they embark on a magical journey. Animated and live-action fantasy, based on Roald Dahl’s novel, starring Paul Terry, Joanna Lumley and Miriam Margolyes and featuring the voices of Susan Sarandon and Richard Dreyfuss.

Roald Dahl Clothing

Harry Potter and the Prisoner of Azkaban (2004) ITV 10:50am-1:25pm (2 hours 35 minutes)
The teenage wizard is alarmed to learn a dangerous fugitive sorcerer is searching for him. Meanwhile, a new teacher at Hogwarts helps the bespectacled youngster to protect himself from the school’s soul-sucking security guards. The third in the fantasy adventure series, starring Daniel Radcliffe, Emma Watson, Rupert Grint, Gary Oldman, David Thewlis, Michael Gambon, Robbie Coltrane and Alan Rickman.

Harry Potter Merchandise

Housesitter (1992) 5STAR 1:45pm-3:40pm
An architect has a fling with a kooky waitress, who takes it upon herself to move into his house and pass herself off as his wife. When the woman he is actually in love with says she thinks the sham marriage is good for him, he decides to play along with the deception. Romantic comedy, starring Steve Martin, Goldie Hawn, Dana Delany, Donald Moffat and Julie Harris.

A League of Their Own (1992) Film4 4:50pm-7:20pm (2 hours 30 minutes)
An alcoholic former professional player reluctantly agrees to train an all-female baseball team during the Second World War. With star player Dottie Hinson and her sister Kit on board, they look set to dominate the league – until sibling rivalry rears its head. Comedy drama, starring Geena Davis, Lori Petty, Tom Hanks and Madonna.

101 Dalmatians (1996) E4 6:00pm-8:00pm (2 hours)
Wicked fashion designer Cruella De Vil steals a huge litter of newborn Dalmatian puppies to turn into a magnificent coat – but the lucky pups have many four-legged friends who are determined the evil woman and her cronies will get their just deserts. Disney’s live-action remake of the animated comedy adventure, starring Glenn Close, Jeff Daniels, Joely Richardson, Hugh Laurie and Mark Williams.

Fun Fact: 230 Dalmatian puppies and 20 adult Dalmatians were used during filming.

Men in Black II (2002) Film4 7:20pm-9:00pm (1 hour 40 minutes)
Agent J investigates the unauthorised landing of a spacecraft and discovers a malevolent alien disguised as a lingerie model is on the verge of destroying humanity. His only hope of stopping her diabolical plot is to restore the memory of his retired partner K – but his former mentor takes more than a little convincing. Sci-fi comedy sequel, directed by Barry Sonnenfeld, starring Will Smith, Tommy Lee Jones, Rosario Dawson, Lara Flynn Boyle, Johnny Knoxville, Rip Torn and Tony Shalhoub.

Heat (1995) Dave 9:00pm-12:35am (3 hours 35 minutes)
An armoured car hold-up sets a veteran police detective on the trail of a highly intelligent career criminal, whom he is obsessed with capturing. Meanwhile, the robber is planning an elaborate bank heist as his final job before retiring, and a complex game of cat and mouse develops between the two. Michael Mann’s crime thriller, starring Al Pacino, Robert De Niro, Val Kilmer, Jon Voight, Tom Sizemore and Natalie Portman.

Fun Fact: For the scene in the restaurant between Hanna and McCauley, Robert De Niro felt that the scene should not be rehearsed so that the unfamiliarity between the two characters would seem more genuine. Michael Mann agreed, and shot the scene with no practice rehearsals.

The Game (1997) Sony Movie Channel 9:00pm-11:45pm
A selfish investment banker is given an unusual birthday present by his free-spirited younger brother. He is enrolled in a mysterious game, the nature of which is never revealed – and as he tries to fathom the rules, his life rapidly begins to unravel in explosive fashion. David Fincher’s thriller, starring Michael Douglas, Sean Penn, Deborah Kara Unger and Peter Donat.

There’s Something About Mary (1998) 5STAR 9:00pm-11:40pm
A lovelorn man hires a sleazy private eye to track down his high-school sweetheart in the hope of rekindling their brief relationship. By unfortunate coincidence, the detective also falls for her, and then it emerges there are even more men out there competing for her affections. Comedy from the Farrelly brothers, starring Cameron Diaz, Ben Stiller, Matt Dillon and Lee Evans.

Die Hard with a Vengeance (1995) BBC1 10:10pm-12:10am (2 hours)
New York cop John McClane returns to duty following an explosion at a department store in the city. The perpetrator contacts the police and tells them that unless McClane and an unfortunate bystander who was in the wrong place at the wrong time carry out a series of instructions to the letter, more bombs will be detonated. Action thriller sequel, starring Bruce Willis, Samuel L Jackson and Jeremy Irons.

SUNDAY 16th July

.
The Muppets Take Manhattan (1984) Sony Movie Channel 9:00am-11:10am
Kermit, Miss Piggy, Fozzie Bear and company try to take Broadway by storm with their college show, setting the stage for a host of misadventures as they yearn for stardom in the Big Apple and set out to raise the money to finance their production. Comedy, performed by Jim Henson and Frank Oz, with appearances by Liza Minnelli, Art Carney, Dabney Coleman, Gregory Hines, Joan Rivers, Brooke Shields, Linda Lavin and Elliott Gould.

The Muppets Merchandise

Babe (1995) ITV2 12:50pm-2:40pm
A kindly farmer wins a cute piglet, which some greedy humans and jealous animals hope will end up as the Christmas roast. Undaunted, the young pig proves himself useful on the farm and enlists the aid of the resident dog in learning how to herd sheep. Family comedy, starring James Cromwell and Magda Szubanski, with Christine Cavanaugh, Miriam Margolyes and Hugo Weaving among those providing the voices of the animal characters.

For Your Eyes Only (1981) ITV 3:10pm-5:40pm (2 hours 30 minutes)
James Bond goes in search of a British weapons system aboard a sunken vessel before it falls into the hands of enemies who will use it to deactivate all Western submarines. Unfortunately, his mission is hindered by a crossbow-toting woman out to avenge her father’s murder. Spy thriller, starring Roger Moore, Topol, Julian Glover, Carole Bouquet, Jill Bennett and Lynn-Holly Johnson.

James Bond TShirts

Grease (1978) Film4 6:35pm-8:50pm (2 hours 15 minutes)
Rebellious American teenager Danny falls for innocent Australian girl Sandy during the summer holidays, but when he later finds out she is a new student at his school, he risks losing her love by trying to act cool in front of his friends. Romantic musical set in the 1950s, starring John Travolta, Olivia Newton-John, Stockard Channing, Jeff Conaway, Didi Conn and Sid Caesar.

Grease Clothing

Police Academy 2: Their First Assignment (1985) ITV4 8:00pm-9:50pm
America’s most inept cops graduate and are let loose on the streets – under the command of an unscrupulous lieutenant whose promotion depends on their failure. Fortunately for him, their unique brand of policing actually leads to an increase in the crime rate. Comedy sequel, starring Steve Guttenberg, Bubba Smith, David Graf and Michael Winslow.

Speed (1994) E4 9:00pm-11:20pm (2 hours 20 minutes)
An LAPD cop discovers a psychopathic criminal has planted a bomb on a crowded bus, primed to go off if the vehicle drops below 50mph. He boards the vehicle and helps the hapless passenger who has been forced to take the wheel to keep a constant speed to avoid a disaster. Action thriller, starring Keanu Reeves, Sandra Bullock, Dennis Hopper and Jeff Daniels.

Whatever you’re up to this weekend, keep it jazzy and keep on dancing.

Share This!


Great pit of fire! A retro movie weekend is here and ready to rock our world!

Firing up the trusty BBQ for another adventure into culinary excellence, we find ourselves in charge of the heat and fury of a few hundred hot and angry coals. Releasing their built up energy in one almighty session, we’ll throw on what can only be described as a tasty plethora of food goodness and watch it spit, sizzle and crisp up in front of our eyes.  Flipping and spinning our way to cooked perfection, we’ll serve up our final work to the hungry mouths that have been patently waiting.

Have a happy retro weekend!

SATURDAY 24th June

.
Clueless
(1995) Film4 11:00am-1:00pm (2 hours)
A rich high-school student uses all her charm and financial clout to boost an awkward new pupil’s image, but soon finds she has created a monster – while her own popularity suffers in the process. Comedy inspired by Jane Austen’s Emma, starring Alicia Silverstone, Stacey Dash, Brittany Murphy and Paul Rudd.

Clueless Merchandise

Splash (1984) BBC2 1:00pm-2:45pm (1 hour 45 minutes)
A lonely New Yorker is rescued from drowning by a mermaid, who falls in love with him and assumes human form so she can seek him out in Manhattan. He is soon equally smitten, and she resolves to keep her true nature a secret from him. However, an obsessive scientist suspects the truth and plans to prove it. Romantic fantasy comedy, starring Tom Hanks, Daryl Hannah and John Candy.

Fun Fact: The scene at the racquetball court, where John Candy serves and the ball hits him in the head, was done in one take.

The Great Outdoors (1988) ITV4 1:45pm-3:30pm
Easy-going family man Chet Ripley takes his wife and two sons to a lakeside cabin in the wilderness to enjoy a peaceful holiday. However, his plans to relax are ruined by the unwelcome and unannounced arrival of his obnoxious brother-in-law – as well as unexpected intrusions by the local wildlife. Comedy, starring John Candy, Dan Aykroyd and Annette Bening.

Jaws 2 (1978) ITV4 9:05pm-11:25pm
The seaside resort of Amity is terrorised once again by a man-eating great white shark. While police chief Brody struggles to alert the townsfolk to the magnitude of the danger, a group of teenagers – including Brody’s two sons – is adrift at sea in waters hunted by the shark. Thriller sequel, starring Roy Scheider, Lorraine Gary and Murray Hamilton.

Jaws Clothing

Pulp Fiction (1994) Spike 10:00pm-1:00am (3 hours)
A series of interlinked stories about the Los Angeles underworld. A hitman plays minder to his boss’s wife, and he and his partner deal with a dead body following a mishap with a gun. Meanwhile, a washed-up boxer goes on the run after refusing to throw a fight, and two lovers plot a hold-up in a diner. Quentin Tarantino’s crime drama, starring John Travolta, Samuel L Jackson, Uma Thurman, Bruce Willis, Ving Rhames, Tim Roth and Amanda Plummer.

Pulp Fiction Gifts

Jaws 3 (1983) ITV4 11:25pm-1:30am
A shark is captured by divers and put on display in a Florida marine centre, where it ultimately dies. However, examination of the body reveals the seemingly fully-grown shark was actually a baby – and its enormous, ferocious mother soon comes looking for it. Thriller sequel, originally released in cinemas in 3D, starring Dennis Quaid, Simon MacCorkindale, Louis Gossett Jr and Bess Armstrong.

Jaws T-Shirts

SUNDAY 25th June

.
Street Fighter
(1994) Sony Channel 11:00am-1:15pm (2 hours 15 minutes)
A military officer goes in search of a power-mad general who is holding several hostages in a secret location. He soon finds he is not the only one on the maniac’s trail, and joins forced with a mismatched band of martial artists to save the captives. Action adventure based on the video game, starring Jean-Claude Van Damme, Raul Julia, Kylie Minogue and Ming-Na Wen.

Street Fighter TShirt

Beethoven’s 2nd (1993) ITV2 1:25pm-3:10pm
The slobbering St Bernard is now grown up and in love with his beautiful sweetheart Missy. Together they bring a litter of puppies into the world – but have to go on the defensive when Missy’s owner, the evil Regina, sets out to steal them for herself. Comedy sequel, starring Charles Grodin, Bonnie Hunt, Chris Penn, Nicholle Tom and Christopher Castle.

Look Who’s Talking Too (1990) Sony Channel 3:30pm-5:15pm (1 hour 45 minutes)
Wisecracking toddler Mikey is joined by mischievous baby sister Julie and sibling rivalry inevitably erupts – while their parents have problems of their own to deal with, in the shape of the kids’ good-for-nothing uncle. Comedy sequel, starring John Travolta and Kirstie Alley, with the voices of Bruce Willis and Rosanne Barr.

Fun Fact: The Learjet featured in the movie, was owned by John Travolta at the time the movie was made. Tail number N254JT. JT = John Travolta.

Mrs Doubtfire (1993) Film4 4:25pm-6:50pm (2 hours 25 minutes)
A struggling actor’s ambitious, no-nonsense wife throws him out and demands a divorce. Desperate to spend time with his children, he puts his talents to good use by donning drag and posing as a Scottish housekeeper to get a job looking after them. Comedy, starring Robin Williams, Sally Field, Pierce Brosnan, Harvey Fierstein and Mara Wilson.

Flubber (1997) ITV2 5:00pm-6:50pm
A scatty professor is in financial trouble, and his only hope of avoiding disaster is to market his latest invention – a strange rubbery substance with a life of its own. However, a criminal gang is determined to get hold of his creation. Remake of 1961 Disney comedy The Absent-Minded Professor, with Robin Williams, Marcia Gay Harden, Christopher McDonald and Wil Wheaton.

The Full Monty (1997) GOLD 11:00pm-12:50am (1 hour 50 minutes)
Six unemployed men from Sheffield decide to become strippers for one night only in a bid to raise extra money. However, with no dancing experience and far from perfect physiques, the men rely on the unique selling point of complete nudity to impress the punters. Comedy, starring Robert Carlyle, Mark Addy, Tom Wilkinson, Hugo Speer and Paul Barber.

Whatever you’re up to this weekend, don’t forget the sugar and always keep a napkin handy.

Share This!


Crunchy crisps and dip! Another retro movie weekend is upon us. Let’s go!

With a bump and a flick, we’re plugging back in after many years one of our oldest friends, our first game console. Feeling some of the excitement we first experience upon first ever playing on our shiny new system back in the day, we’ll dust off the bold and clunky hardware which still feels so familiar in our hands before loading up our game of choice. With each load screen, we find our childhood memories loading into our minds as we dive in, as if nothing had changed around us.

SATURDAY 4th MARCH

.
Dragnet (1987) Dave 2:00pm-4:00pm (2 hours)
A by-the-book Los Angeles cop is paired with a laidback new partner to investigate the nefarious activities of a TV evangelist and a pornographic-magazine baron suspected of operating a criminal cult. Comedy spoof of the 1950s TV series, starring Dan Aykroyd, Tom Hanks, Christopher Plummer and the original show’s star Harry Morgan.

Casper (1995) Film4 4:55pm-6:55pm (2 hours)
A paranormal expert moves into a haunted house where his daughter befriends the amiable ghost of a young boy – but things start to go awry when three smelly spooks and two dastardly crooks try to chase the new residents away. Family comedy, starring Christina Ricci, Bill Pullman, Eric Idle, Cathy Moriarty and featuring the voice of Malachi Pearson.

Mission: Impossible (1996) E4 5:00pm-7:10pm (2 hours 10 minutes)
Secret agents suspect there is a traitor in their organisation when their latest assignment ends in disaster. The sole survivor is accused of being the mole, forcing him to go on the run to clear his name. However, in the process, he discovers a former Russian spy is selling information about the world’s leading undercover operatives. Action thriller based on the 1960s TV series, starring Tom Cruise, Jon Voight and Ving Rhames.

Kindergarten Cop (1990) ITV2 5:45pm-8:00pm
A tough detective is forced to pose as a preschool teacher in a bid to capture a drug dealer whose son is one of the pupils. However, his biggest challenge turns out to be controlling a class full of five-year-olds. Comedy, starring Arnold Schwarzenegger, Penelope Ann Miller, Linda Hunt, Pamela Reed and Richard Tyson.

X-Men (2000) Film4 6:55pm-9:00pm (2 hours 5 minutes)
Super-powered outsiders Rogue and Wolverine find themselves at a school for mutants which is run by a benevolent psychic professor. While there, they agree to join others with similar gifts to take on a superhuman mutant terrorist faction intent on establishing dominance over mankind. Sci-fi comic-book adventure, starring Hugh Jackman, Patrick Stewart, Ian McKellen, Anna Paquin and Halle Berry.

Superhero Merchandise

First Blood (1982) ITV 10:55pm-12:40am (1 hour 45 minutes)
Vietnam veteran John Rambo is wrongfully arrested in a backwoods town and tested to the limits of his endurance by a brutal deputy. Rambo escapes from his cell and heads out to the woods, and with the forces of the law in hot pursuit he finally has the chance to fight them on his own terms. Action thriller, starring Sylvester Stallone, Brian Dennehy, Richard Crenna and David Caruso.

Jackie Brown (1997) ITV4 11:00pm-2:05am
An air hostess is arrested for smuggling drugs and money into the US for a local arms dealer. Realising her life may be in danger she leaves jail with a plan to stay one step ahead by playing the criminal and the police off against each other. Quentin Tarantino’s crime drama, based on the novel Rum Punch by Elmore Leonard, starring Pam Grier, Robert Forster, Robert De Niro, Samuel L Jackson, Bridget Fonda, Michael Keaton and Michael Bowen.

SUNDAY 5th MARCH

.
The Fifth Element (1997) Channel 5 11:50am-2:10pm (2 hours 20 minutes)
In the 23rd century, the world faces destruction from a seemingly unstoppable force of pure evil. Meanwhile, a New York cab driver encounters a mysterious woman destined to save the Earth from its fate, and has to protect her from a scheming arms dealer and a horde of alien mercenaries. Luc Besson’s sci-fi adventure, starring Bruce Willis, Milla Jovovich and Gary Oldman.

Hook (1991) Sony Channel 12:15pm-3:30pm (3 hours 15 minutes)
Peter Pan, who has finally grown up and is now a married lawyer with a family of his own, is whisked away by Tinkerbell to Neverland, where he must learn to fly again if he is to save his children from the clutches of Captain Hook. Steven Spielberg’s fantasy adventure, with Robin Williams, Dustin Hoffman, Julia Roberts, Bob Hoskins and Maggie Smith.

Spies Like Us (1985) Channel 5 2:10pm-4:10pm (2 hours)
Two incompetent US State Department officials are unwittingly used as decoys on a deadly mission to thwart Soviet activity in Pakistan. Unfortunately, their involvement in such a delicate operation brings the world to the brink of nuclear war. Comedy, starring Chevy Chase, Dan Aykroyd, Steve Forrest, Bruce Davison and Donna Dixon.

Last Action Hero (1993) Sony Channel 6:20pm-9:00pm (2 hours 40 minutes)
A boy watching an action movie is transported into the film by a magic ticket and meets its hero figure, who refuses to believe he is a fictional character. Matters take a turn for the worse when the screen villain gets hold of the ticket and crosses over into the real world – where bad guys can win. Comedy adventure, starring Arnold Schwarzenegger, Austin O’Brien, Charles Dance, F Murray Abraham and Anthony Quinn.

The Fly (1986) Sony Channel 9:00pm-11:00pm (2 hours)
A scientist invents a teleportation machine, but as he prepares to test the apparatus on himself he is unaware that a housefly is inside the system with him. The experiment causes his body to splice genetically with the insect, leading to a terrifying and grotesque transformation. David Cronenberg’s remake of the 1950s horror, starring Jeff Goldblum, Geena Davis and John Getz.

Point Break (1991) Spike 9:00pm-11:20pm (2 hours 20 minutes)
An FBI agent infiltrates a Californian surfing gang suspected of carrying out a series of armed robberies wearing masks modelled on former US presidents. However, his loyalties are tested to the limits when he is befriended by the gang’s leader. Kathryn Bigelow’s thriller, starring Keanu Reeves, Patrick Swayze, Gary Busey and Lori Petty.

Face/Off (1997) AMC 11:05pm-2:00am (2 hours 55 minutes)
FBI agent Sean Archer captures terrorist Castor Troy, the man who killed his son. While Troy is in a coma, Archer has the crook’s face surgically grafted onto his own so he can go undercover and locate a bomb planted somewhere in Los Angeles. But then Troy regains consciousness – and in turn takes on Archer’s identity. John Woo’s action thriller, starring Nicolas Cage, John Travolta, Joan Allen, Gina Gershon and Dominique Swain.

Whatever you’re up to this weekend, stay dry, stay warm and stay awesome!

Share This!


Holy sweet potato! It’s really the weekend again? So soon? Well….

Hitting the roads like a speed demon, we’ll be donning the cycling shoes, cycling jersey and of course trusty helmet as we make our way through the mornings hustle and bustle. We’ll swiftly slip our way through the gears, peddling frantically and taking on the longest and steepest of hills, stopping only to capture our sights onto celluloid wonder. Reaching our destination with heavy breath, we find our reward of that fresh hot morning cuppa. Bliss!

Have a happy retro weekend!

SATURDAY 23rd MAY

.
Look Who’s Talking
(1989) GOLD 8:30am-10:25am (1 hour 55 minutes)
Pregnant Mollie is dumped by her boyfriend, and sets out after the baby’s birth to find a surrogate father for her infant son Mikey, who comments on proceedings through a wisecracking inner monologue. Mikey is confident the cab driver who helped deliver him is the perfect man for the job – but his mother is less than convinced. Comedy, with John Travolta, Kirstie Alley and the voice of Bruce Willis.

The Railway Children (2000) ITV3 11:55am-2:10pm (2 hours 15 minutes)
Simon Nye’s feature-length dramatisation of E Nesbit’s heart-warming novel about three Edwardian children forced to leave their middle-class London home and move to rural Yorkshire, where they fall on hard times and embark on a series of exciting adventures. The all-star cast includes Jenny Agutter, who played Bobbie in Lionel Jeffries’ 1972 film version, Jemima Rooper, Gregor Fisher, Richard Attenborough, Jack Blumenau and Clare Thomas.

Sister Act (1992) Film4 1:00pm-3:05pm (2 hours 5 minutes)
Nightclub singer Deloris Van Cartier agrees to testify against her gangster boyfriend after witnessing a murder. Placed in protective custody by the authorities, she is less than pleased to discover she is expected to pose as chaste nun Sister Mary Clarence in a convent. Comedy, starring Whoopi Goldberg, Harvey Keitel, Maggie Smith, Bill Nunn and Kathy Najimy.

Father of the Bride Part II (1995) BBC1 London 2:00pm-3:40pm (1 hour 40 minutes)
A put-upon father has just got used to his daughter being married, when he learns she is pregnant. Thrown into a mid-life crisis, he impulsively sells his house so he and his wife can buy the seafront retreat they had always dreamed about – only for responsibility to come crashing back on him when his wife reveals she is also expecting. Comedy sequel, starring Steve Martin and Diane Keaton.

Harry Potter and the Philosopher’s Stone (2001) ITV London 2:40pm-5:30pm (2 hours 50 minutes)
An orphaned boy endures a miserable childhood, until he discovers he has magical powers and enrols at a special school for young wizards. However, his suspicions are aroused by a sinister teacher who seems to be up to no good. Fantasy adventure, adapted from the first of JK Rowling’s books, starring Daniel Radcliffe, Rupert Grint, Emma Watson, Robbie Coltrane, Alan Rickman and Richard Harris.

Matilda (1996) Comedy Central 6:00pm-8:00pm (2 hours)
A gifted youngster is packed off by her selfish parents to the prison-like Crunchem Hall School. Once there, she befriends a sweet-natured teacher who convinces her that not all grown-ups are bad – and urges her to use her special powers to turn the tables on the nasty headmistress. Fantasy comedy, adapted from the children’s book by Roald Dahl, with Mara Wilson, Pam Ferris, Embeth Davidtz, Rhea Perlman and Danny DeVito, who also directed.

Apocalypse Now (1979) ITV4 9:00pm-12:05am (3 hours 5 minutes)
An army captain is sent on a top-secret mission into Cambodia, where his goal is to find and assassinate a renegade colonel who has gone insane and is worshipped by his followers as a god. However, as his patrol boat journeys further upriver, the conflict and disarray surrounding him becomes increasingly disturbing and nightmarish. Francis Ford Coppola’s Vietnam War drama, starring Martin Sheen, Marlon Brando and Robert Duvall.

Unforgiven (1992) 5USA 9:20pm-12:00am (2 hours 40 minutes)
Two notorious gunslingers come out of retirement to help a young assassin collect the $1,000 bounty on the heads of a pair of cowboys who attacked and mutilated a prostitute in the backwoods town of Big Whiskey. The local sheriff, however, has no intention of letting the pair impinge on his own authority. Oscar-winning Western, directed by and starring Clint Eastwood, with Gene Hackman, Morgan Freeman, Jaimz Woolvett and Richard Harris.

SUNDAY 24th MAY

.
Look Who’s Talking Too
(1990) GOLD 8:50am-10:25am (1 hour 35 minutes)
Wisecracking toddler Mikey is joined by mischievous baby sister Julie and sibling rivalry inevitably erupts – while their parents have problems of their own to deal with, in the shape of the kids’ good-for-nothing uncle. Comedy sequel, starring John Travolta and Kirstie Alley, with the voices of Bruce Willis and Rosanne Barr.

Batteries Not Included (1987) ITV London 1:10pm-3:15pm (2 hours 5 minutes)
A family of tiny alien spacecraft intervenes to help the residents of a run-down Manhattan brownstone tenement stop greedy developers from demolishing their homes. However, the miniature flying saucers have the odds stacked against them as they bravely do all they can to save the day. Sci-fi fantasy, starring Jessica Tandy, Hume Cronyn, Frank McRae and Elizabeth Pena.

Getting Even with Dad (1994) 5* 2:00pm-4:10pm (2 hours 10 minutes)
Spoilt child Timmy goes to live with his outwardly respectable father, but realises he is a small-time thief planning his latest robbery. Timmy sets out to reform his dad, and in the meantime manages to fix him up with an attractive undercover cop – leading to much confusion. Family comedy, starring Macaulay Culkin, Ted Danson, Glenne Headly and Hector Elizondo.

Fun Fact: The name of the roller coaster Timmy, Raymond, Robert, and Carl just got off is Speed Demon which was referring to Macaulay Culkin’s close friend Michael Jackson’s hit song.

Jurassic Park (1993) ITV2 3:10pm-5:40pm (2 hours 30 minutes)
Scientists are given a sneak preview of a safari park inhabited by genetically engineered dinosaurs created by an eccentric tycoon. However, it all goes wrong when a greedy employee sabotages the security systems, allowing the prehistoric beasts to roam free and hunt the visitors. Steven Spielberg’s action adventure, starring Sam Neill, Laura Dern, Jeff Goldblum, Richard Attenborough and Samuel L Jackson.

Spirited Away (2002) Film4 5:00pm-7:25pm (2 hours 25 minutes)
A petulant 10-year-old enters an abandoned amusement park while accompanying her parents on a family outing, and finds herself transported to a fantastical world controlled by two witches, where she must follow the rules if she is ever to return home. Oscar-winning Japanese animated fantasy directed by Hayao Miyazaki, with the voices of Daveigh Chase, Jason Marsden, Suzanne Pleshette and Susan Egan.

Spider-Man (2002) Comedy Central 6:30pm-9:00pm (2 hours 30 minutes)
A clumsy teenager develops superhuman powers after a genetically engineered spider bites him. At first his fantastic skills delight him, but his elation is severely tempered by a family tragedy, prompting him to dedicate his talents to combating evil. However, he faces a baptism of fire in the form of crazed villain the Green Goblin. Comic-book superhero adventure, with Tobey Maguire, Kirsten Dunst, Willem Dafoe, James Franco and Rosemary Harris.

Groundhog Day (1993) GOLD 9:00pm-11:00pm (2 hours)
An obnoxious TV weatherman reporting on a small town’s annual festival finds himself caught in a bizarre time loop, and is forced to relive the same day over and over again. While at first he tries to exploit his predicament, he is ultimately driven to mend his ways and adopt a less cynical attitude. Comedy, starring Bill Murray, Andie MacDowell, Chris Elliott and Stephen Tobolowsky.

The Dead Pool (1988) ITV4 10:00pm-11:55pm (1 hour 55 minutes)
Uncompromising detective `Dirty’ Harry Callahan hunts the ringleaders behind a bizarre death lottery which is seemingly being used to murder well-known figures. The case becomes personal when he discovers his own name is on the list of prospective victims. Action thriller sequel, starring Clint Eastwood, Patricia Clarkson, Liam Neeson and an early appearance by Jim Carrey.

The Sixth Sense (1999) Film4 10:50pm-1:00am (2 hours 10 minutes)
A child psychologist, disheartened after the suicide of a former patient, takes on the case of a terrified boy haunted by ghostly apparitions, and tries to help him discover what the spirits want from him. M Night Shyamalan’s supernatural thriller, starring Bruce Willis, Haley Joel Osment, Toni Collette and Olivia Williams.

Fun Fact: This classic is one of only four horror films to receive an Oscar nomination for Best Picture; the other three were The Exorcist (1973), Jaws (1975), and The Silence of the Lambs (1991).

Whatever you’re up to this weekend, Don’t forget to change down a gear when stopping and bringing more food than you need never hurt anyone.

xoxo

Share This!


Pie and gravy! It’s the weekend!

Sitting down in a nice quiet corner of our local public house, we’ll set up base camp before gazing over the full collection of delicious meals that await us. After ummm-ing and ahhh-ing between some of our favourte dishes, we’ll take the plunge and order at the bar, bringing back a selection of the finest local ales. Gazing over the hustle and bustle of our surroundings, we’ll wind away the day as content as can be before heading home to watch some of the weekends top retro films. Bliss!

Have a happy retro weekend!

SATURDAY 2nd MAY

.
Homeward Bound: The Incredible Journey
(1993) ITV2 2:45pm-4:30pm (1 hour 45 minutes)
Two dogs and a cat are left in the temporary care of a friend when their owners are forced to move away. Thinking they have been abandoned, the trio hit the road in a bid to find their way home. Adventure, featuring the voices of Michael J Fox, Sally Field and Don Ameche. Kim Greist, Robert Hays and Benj Thall take the human roles.

The Great Outdoors (1988) ITV London 3:50pm-5:30pm (1 hour 40 minutes)
Easy-going family man Chet Ripley takes his wife and two sons to a lakeside cabin in the wilderness to enjoy a peaceful holiday. However, his plans to relax are ruined by the unwelcome and unannounced arrival of his obnoxious brother-in-law – as well as unexpected intrusions by the local wildlife. Comedy, starring John Candy, Dan Aykroyd and Annette Bening.

Airplane! (1980) Film4 7:15pm-9:00pm (1 hour 45 minutes)
The passengers on board an ill-fated airliner become increasingly jittery when the flight crew flounder during a food-poisoning crisis. As ground control personnel struggle heroically to ensure the plane lands safely, a traumatised war veteran must face his fear to take the controls. Spoof disaster movie, starring Robert Hays, Leslie Nielsen, Robert Stack and Lloyd Bridges.

Fun Fact: For the argument between announcers concerning the white and red zones at the airport, the producers hired the same voice artists who had made the real-world announcements at Los Angeles International Airport. At the real airport, the white zone is for loading and unloading of passengers only, and there’s no stopping in the red zone (except for transit buses). They were also married to each other in real life.

Mr Bean’s Holiday (2007) ITV2 7:30pm-9:20pm (1 hour 50 minutes)
The bumbling fool wins first prize in the church raffle – a trip to France and a video camera. His travels cause chaos as he disrupts a film shoot in Cannes, to the fury of its megalomaniac director, and is then accused of kidnapping a youngster. Comedy, starring Rowan Atkinson, Willem Dafoe, Emma de Caunes and Max Baldry.

From Russia with Love (1963) ITV4 8:00pm-10:25pm (2 hours 25 minutes)
James Bond is assigned to steal a top-secret Soviet decoding machine and ends up helping its operator defect to the West. However, he discovers the mission is really a trap set by international crime syndicate Spectre, and struggles to evade his would-be assassins. Spy thriller, starring Sean Connery, Robert Shaw, Daniela Bianchi and Lotte Lenya.

The Jackal (1997) 5USA 9:00pm-11:25pm (2 hours 25 minutes)
An assassin whose identity is shrouded in mystery is hired by a Russian crime syndicate to kill the director of the FBI. As the American and Russian authorities join forces to stop him, they are forced to turn to the only man able to identify the hitman – an imprisoned IRA terrorist, who offers his help in return for his freedom. Thriller, starring Bruce Willis, Richard Gere and Sidney Poitier.

RoboCop (1987) Syfy 9:00pm-11:00pm (2 hours)
A police officer in a future Detroit ravaged by crime is seemingly killed in the line of duty, but is rebuilt as a law-enforcing cyborg by the corporation that has taken over running the force. He begins to remember his human life and seeks to bring his killers to justice – a mission that leads him to turn on his corrupt corporate masters. Sci-fi thriller, starring Peter Weller, Nancy Allen, Ronny Cox and Miguel Ferrer.

Cliffhanger (1993) ITV London 10:20pm-12:20am (2 hours)
A retired mountain rescue expert is drawn into a battle of wits with a psychopathic criminal searching for a $100million fortune lost in the Rockies – and puts his life on the line as he negotiates the treacherous mountains in a bid to stay one step ahead of the crook. Action thriller, starring Sylvester Stallone, John Lithgow, Janine Turner and Michael Rooker.

SUNDAY 3rd MAY

.
Short Circuit 2
(1988) Watch 10:00am-12:10pm (2 hours 10 minutes)
Manic mechanoid Johnny Five meets an old friend in New York City and embarks on a fact-finding tour – but ends up entangled in a series of escapades culminating in a bank robbery. Sci-fi comedy sequel, starring Fisher Stevens, Michael McKean, Cynthia Gibb and Jack Weston, with the voice of Tim Blaney.

Bicentennial Man (1999) Watch 12:10pm-2:45pm (2 hours 35 minutes)
A family purchases a robot servant to perform menial tasks but quickly realises this is no ordinary droid when he begins to develop human emotions and the capacity to think for himself, a quality encouraged by his owner’s children. He asks for his freedom, and spends the next 200 years struggling to come to terms with its humanity. Chris Columbus’s sci-fi drama inspired by the books of Isaac Asimov, starring Robin Williams, Sam Neill, Embeth Davidtz and Oliver Platt.

Blue Streak (1999) Channel 5 1:20pm-3:05pm (1 hour 45 minutes)
A convicted jewel thief is released from prison, and sets about recovering his hidden loot – only to discover a police station has since been built where he left it. Undeterred, he poses as a maverick cop and worms his way into the detective division – little realising his problems have only just begun. Comedy, starring Martin Lawrence, Luke Wilson and Peter Greene.

Dragnet (1987) ITV London 2:45pm-4:50pm (2 hours 5 minutes)
A by-the-book Los Angeles cop is paired with a laidback new partner to investigate the nefarious activities of a TV evangelist and a pornographic-magazine baron suspected of operating a criminal cult. Comedy spoof of the 1950s TV series, starring Dan Aykroyd, Tom Hanks, Christopher Plummer and the original show’s star Harry Morgan.

Legally Blonde (2001) Channel 5 7:10pm-9:00pm (1 hour 50 minutes)
A seemingly dizzy teenager is heartbroken when her boyfriend dumps her because he thinks she is not intelligent enough to help his political career. To prove him wrong she enrols at Harvard, but finds herself out of her depth as other students do their best to humiliate her. Comedy, starring Reese Witherspoon, Luke Wilson, Selma Blair, Matthew Davis and Victor Garber.

Crimson Tide (1995) Watch 9:00pm-11:15pm (2 hours 15 minutes)
A veteran US submarine captain receives an incomplete message after a Russian base falls into rebel hands, and is convinced it is an order to fire his nuclear weapons. However, his first officer refuses to take such potentially devastating action without confirmed orders, leading to a deadly battle of wills. Thriller, starring Gene Hackman, Denzel Washington and Viggo Mortensen.

National Lampoon’s Vacation (1983) ITV4 9:45pm-11:50pm (2 hours 5 minutes)
A bumbling all-American family man takes his wife and kids on a disaster-filled cross-country drive to California to visit famous theme park Walley World – but their chances of arriving at their destination in one piece are looking slim. Comedy, starring Chevy Chase, Beverly D’Angelo, Randy Quaid, Imogene Coca, Anthony Michael Hall, Christie Brinkley and John Candy.

Face/Off (1997) Watch 11:15pm-2:00am (2 hours 45 minutes)
FBI agent Sean Archer captures terrorist Castor Troy, the man who killed his son. While Troy is in a coma, Archer has the crook’s face surgically grafted onto his own so he can go undercover and locate a bomb planted somewhere in Los Angeles. But then Troy regains consciousness – and in turn takes on Archer’s identity. John Woo’s action thriller, starring Nicolas Cage, John Travolta, Joan Allen, Gina Gershon and Dominique Swain.

Fun Fact: Originally Arnold Schwarzenegger and Sylvester Stallone were in mind to play the lead roles, but when John Woo was brought in to direct, he decided that John Travolta and Nicolas Cage would be more suited to the roles.

Whatever you’re up to this weekend, make sure you pay and glasses left on a chair…might get sat on. Just saying.

xoxo

Share This!